General Relativity and Gravitation

, Volume 21, Issue 9, pp 899–905

Anisotropic spheres with uniform energy density in general relativity

  • S. D. Maharaj
  • R. Maartens
Research Articles


An ansatz is developed to obtain interior solutions of the Einstein field equations for anisotropic spheres. This procedure necessitates a choice for the energy-density and the radial pressure. A class of solutions for a uniform energy-density source is presented. These anisotropic spheres match smoothly to the Schwarzschild exterior and are well-behaved in the interior of the sphere.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bowers, R. L., and Liang, E. P. T. (1974).Astrophys. J.,188, 657.Google Scholar
  2. 2.
    Cosenza, M., Herrera, L., Esculpi, M., and Witten, L. (1981).J. Math. Phys.,22, 118.Google Scholar
  3. 3.
    Herrera, L., and Ponce de Leon, J. (1985).J. Math. Phys.,26, 2302.Google Scholar
  4. 4.
    Ponce de Leon, J. (1987).Gen. Relat. Grav.,19, 797.Google Scholar
  5. 5.
    Ponce de Leon, J. (1987).J. Math. Phys.,28, 1114.Google Scholar
  6. 6.
    Maharaj, S. D., and Maartens, R. (1986).J. Math. Phys.,27, 2517.Google Scholar
  7. 7.
    Stephani, H. (1982).General Relativity: An Introduction to the Theory of the Gravitational Field (Cambridge University Press, Cambridge).Google Scholar
  8. 8.
    Gradshteyn, I. S., and Ryzhik, I. M. (1980).Tables of Integrals, Series and Products (Academic Press, New York).Google Scholar
  9. 9.
    Maharaj, S. D., and Maartens, R. (1989). In preparation.Google Scholar

Copyright information

© Plenum Publishing Corporation 1989

Authors and Affiliations

  • S. D. Maharaj
    • 1
  • R. Maartens
    • 2
  1. 1.Department of Mathematics and Applied MathematicsUniversity of NatalDurbanSouth Africa
  2. 2.Centre for Nonlinear Studies and Department of Computational and Applied MathematicsUniversity of the WitwatersrandJohannesburgSouth Africa

Personalised recommendations